There are numerous reports of bullous pemphigoid (BP) in patients taking dipeptidyl peptidase-4 (DPP-4) inhibitors for type 2 diabetes. However, reports of this phenomenon in the field of dentistry and oral surgery are rare. We report a case of DPP-4- inhibitor-related BP (DPP-4i-BP) diagnosed via oral manifestation. The patient was a 64-year-old woman who had experienced itching, redness, and blisters on her head and lower limbs for three months on initial examination. One month later, she developed blisters on her gums and was examined at our department. The patient had a history of type 2 diabetes and was taking teneligliptin. She presented with blisters and erosions on her gums, and erythema on the skin of the upper limbs and pelvic region. Two weeks later, the patient presented with firm, full blisters on her skin, and aggravated erosion of her oral mucosa. Biopsy of the oral mucosa and skin revealed subepithelial blistering; direct immunofluorescence confirmed IgG and complement deposits along the epidermal basement membrane. DPP-4i-BP was suspected. DPP-4i was stopped, and the patient began a course of oral nicotinamide and doxycycline and topical steroids. Her antibody titre decreased, and her symptoms improved. However, two months after the start of treatment, she presented with a new blister on her skin and began a course of low-dose oral steroids. One month later, the new blister had resolved. Erosion of the oral mucosa subsequently resolved, and topical steroids were stopped. The use of oral steroids was decreased, and no recurrence was observed.
|ジャーナル||Journal of Oral and Maxillofacial Surgery, Medicine, and Pathology|
|出版ステータス||印刷中 - 2023|
!!!All Science Journal Classification (ASJC) codes